Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 130, NWS Mobile, AL

May 25, 2006Crenshaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at May 25, 2006, 3:22 PM CDT for Crenshaw County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2006, 3:22 PM CDT (20:22 UTC)
Expired
May 25, 2006, 4:00 PM CDT
In force
38 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Crenshaw County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
512 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 252022
SVRMOB
ALC041-252100-
/O.NEW.KMOB.SV.W.0130.060525T2022Z-060525T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
322 PM CDT THU MAY 25 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA

* UNTIL 400 PM CDT

* AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HONORAVILLE...OR ABOUT 9 MILES NORTHWEST OF LUVERNE...AND MOVING
  NORTHEAST AT 5 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3182 8645 3176 8636 3190 8618 3199 8632

$$
2 follow-up statements
000 
WWUS54 KMOB 252039
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
339 PM CDT THU MAY 25 2006

ALC041-252100-
/O.CON.KMOB.SV.W.0130.000000T0000Z-060525T2100Z/
CRENSHAW AL-
339 PM CDT THU MAY 25 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR
CENTRAL CRENSHAW COUNTY...

AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR RUTLEDGE...OR ABOUT 7 MILES WEST OF LUVERNE...MOVING
NORTHEAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PATSBURG AND LIVE OAK.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3175 8644 3165 8641 3177 8620 3187 8628

$$
000 
WWUS54 KMOB 252057
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
357 PM CDT THU MAY 25 2006

ALC041-252107-
/O.EXP.KMOB.SV.W.0130.000000T0000Z-060525T2100Z/
CRENSHAW AL-
357 PM CDT THU MAY 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CRENSHAW COUNTY WILL 
BE ALLOWED TO EXPIRE AT 400 PM CDT...

LAT...LON 3175 8644 3165 8641 3177 8620 3187 8628

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:10 AM CDT, 11 hours 12 minutes earlier.

Area forecast discussion, May 25, 4:10 AM CDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
410 AM CDT THU MAY 25 2006

.SHORT TERM...LATEST SFC MAP SHOWS BROAD AREA OF HIGH PRES CONTINUES
TO DOMINATE MUCH OF THE SE CONUS AND CENTRAL GULF COAST REGION
INCLUDING MUCH OF THE GULF OF MEXICO. LATEST PROGGS BOTH THE RUC AND
GFS DEPICT RIDGE AXIS TO BUILD OVER THE SE CONUS THROUGH EARLY NEXT
WEEK. TO THE NE A WEAK FRONTAL BOUNDARY WAS STILL NOTED ACROSS N GA
PROGGED TO DROP SWARD OVER THE EAST FL PANHANDLE OVER THE WEEKEND.
THIS BOUNDARY WILL CONTINUE TO BE A FOCUS FOR MORE WIDESPREAD
CONVECTION MOSTLY DURING THE AFTERNOON HOURS...POSSIBLY AFFECTING
EASTERN SECTIONS OF THE CWFA THROUGH TONIGHT. WILL CONTINUE TO USE
THE CURRENT MAVMOS GUIDANCE FOR TEMPS THROUGH TONIGHT. /32

&&

.LONG TERM...OVER THE WEEKEND RIDGE AXIS WILL BUILD EAST OF THE CWFA
RESULTING IN A GRADUALLY INCREASE IN LOW LEVEL MOISTURE THROUGH
EARLY NEXT WEEK. A WEAK FRONTAL BOUNDARY AS MENTION ABOVE WILL DRIFT
EASTWARD OVER THE CWFA MONDAY THROUGH TUESDAY GIVING WAY TO BETTER
RAIN CHANCES FROM EAST TO WEST ESPECIALLY DURING THE DAY ON TUES.
OTHERWISE...MAIN CONCERN THROUGH EARLY NEXT WEEK WILL BE WARM TEMPS
AND INCREASING HUMIDITIES. WILL CONTINUE TO USE CURRENT MEXMOS TEMPS
THROUGH THE PD. /32

&&

.MARINE...SURFACE HIGH PRESSURE WILL REMAIN ACROSS THE NORTHERN GULF
WATERS THROUGH THE WEEKEND. NO FRONTAL BOUNDARIES EXPECTED TO AFFECT
THE FORECAST AREA THROUGH THE FORECAST PERIOD. WINDS GENERALLY WEST
TO SOUTHWEST WITH SEAS 1 TO 2 FEET. ISOLATED TO SCATTERED...MAINLY
AFTERNOON CONVECTION...GENERALLY NEAR THE COAST EACH AFTERNOON.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      90  69  90  69 /  10  10  20  10
PENSACOLA   87  71  87  71 /  20  10  20  10
DESTIN      86  73  86  73 /  10  20  20  10
EVERGREEN   92  67  92  66 /  10  20  20  10
WAYNESBORO  93  67  93  67 /  10  10  20  10
CAMDEN      94  68  93  66 /  10  20  20  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 25, 6:00 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT THU MAY 25 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE REQUIRED.

In the hours before

Special weather statement, May 25, 2:58 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
258 PM CDT THU MAY 25 2006

ALZ056-252045-
CONECUH-
INCLUDING THE CITIES OF...EVERGREEN...
258 PM CDT THU MAY 25 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH COUNTY...

AT 255 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES NORTHEAST OF LENOX...AND MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BELLEVILLE...I65 AND US 84 AND EVERGREEN THROUGH 345 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:13 PM CDTSevere Thunderstorm WarningMOBButler47 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.